Objective: To familiarize the medical community with the less common adverse effects of lithium on parathyroid function, we present a case of lithium-associated hyperparathyroidism followed by the development of new-onset catatonia in a patient with schizoaffective disorder. Methods: To allow for the safe resumption of lithium, the patient received laboratory screening of serum lithium, blood urea nitrogen, serum creatinine, calcium, and thyroid-stimulating hormone levels. The hypercalcemia was evaluated by measuring parathyroid hormone (PTH), ionized calcium, and 25-hydroxy vitamin D levels. Results: A 58-year-old man with longstanding schizoaffective disorder was admitted for worsening psychotic symptoms following noncompliance with his risperidone and lithium regimen. Exploratory laboratory tests (hospital day 5) showed an elevated PTH level of 72 (reference, 15-65) pg/mL, ionized calcium level of 1.4 (reference, 1.03-1.23) mmol/mL, and a serum calcium level of 11.3 (reference, 8.4-10.5) mg/dL. After the discontinuation of lithium (day 6), anergia (day 7), mutism, and posturing (day 10) developed. Worsening catatonic symptoms of negativism and poor oral intake necessitated dehydration management with intravenous isotonic saline (day 24). The hypercalcemia persisted for 6 weeks. Treatment with cinacalcet (day 43) rapidly normalized the serum calcium levels (day 44). The catatonia, depression, and psychosis began resolving when clozapine (day 50) and electroconvulsive therapy (day 59) were initiated. PTH levels did not normalize until day 82. Conclusion: This report describes a case of prolonged hyperparathyroidism and hypercalcemia following treatment with lithium. Catatonia is unusual in patients with lithium-associated hyperparathyroidism but this report suggests that in settings yet to be determined, it is related to hypercalcemia of this syndrome.